Table of Contents Author Guidelines Submit a Manuscript
International Journal of Mathematics and Mathematical Sciences
Volume 2013, Article ID 689560, 9 pages
http://dx.doi.org/10.1155/2013/689560
Research Article

Some Elementary Aspects of Means

Department of Mathematics, Yarmouk University, Irbid, Jordan

Received 24 December 2012; Accepted 31 March 2013

Academic Editor: Peter Bullen

Copyright © 2013 Mowaffaq Hajja. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. T. Heath, A History of Greek Mathematics, vol. 1, Dover, New York, NY, USA, 1981. View at MathSciNet
  2. T. Heath, A History of Greek Mathematics, vol. 2, Dover, New York, NY, USA, 1981. View at MathSciNet
  3. P. S. Bullen, Handbook of Means and Their Inequalities, vol. 560, Kluwer Academic Publishers, Dordrecht, The Netherlands, 2003. View at MathSciNet
  4. F. Deutsch, Best Approximation in Inner Product Spaces, Springer, New York, NY, USA, 2001. View at MathSciNet
  5. A. Al-Salman and M. Hajja, “Towards a well-defined median,” Journal of Mathematical Inequalities, vol. 1, no. 1, pp. 23–30, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. F. B. Saidi, “Generalized deviations and best approximation theory,” Numerical Functional Analysis and Optimization, vol. 26, no. 2, pp. 271–283, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. M. Hajja, “Distance and best approximation means,” preprint.
  8. J. Aczél and J. Dhombres, Functional Equations in Several Variables, vol. 31, Cambridge University Press, Cambridge, UK, 1989. View at Publisher · View at Google Scholar · View at MathSciNet
  9. Z. Daróczy, “Über eine Klasse von Mittelwerten,” Publicationes Mathematicae Debrecen, vol. 19, pp. 211–217, 1972. View at Google Scholar · View at MathSciNet
  10. Z. Páles, “On the convergence of means,” Journal of Mathematical Analysis and Applications, vol. 156, no. 1, pp. 52–60, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  11. Z. Páles, Private Communications.
  12. M. E. Mays, “Functions which parametrize means,” The American Mathematical Monthly, vol. 90, no. 10, pp. 677–683, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. B. Ebanks, “Looking for a few good means,” American Mathematical Monthly, vol. 119, no. 8, pp. 658–669, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  14. M. Hall, and M. Newman, “Copositive and completely positive quadratic forms,” Proceedings of the Cambridge Philosophical Society, vol. 59, pp. 329–339, 1963. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. R. Abu-Saris and M. Hajja, “Geometric means of two positive numbers,” Mathematical Inequalities & Applications, vol. 9, no. 3, pp. 391–406, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. M. Hajja, “Radical and rational means of degree two,” Mathematical Inequalities & Applications, vol. 6, no. 4, pp. 581–593, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. J. F. Rigby, “A method of obtaining related triangle inequalities, with applications,” Univerzitet u Beogradu. Publikacije Elektrotehničkog Fakulteta. Serija Matematika i Fizika, no. 412–460, pp. 217–226, 1973. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. M. D. Choi, T. Y. Lam, and B. Reznick, “Even symmetric sextics,” Mathematische Zeitschrift, vol. 195, no. 4, pp. 559–580, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. Hajja, “Copositive symmetric cubic forms,” The American Mathematical Monthly, vol. 112, no. 5, pp. 462–466, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. K. B. Stolarsky, “The power and generalized logarithmic means,” American Mathematical Monthly, vol. 87, pp. 545–548, 1980. View at Google Scholar
  21. W. R. Harris, “Real even symmetric ternary forms,” Journal of Algebra, vol. 222, no. 1, pp. 204–245, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. R. Abu-Saris and M. Hajja, “Internal cubic symmetric forms in a small number of variables,” Mathematical Inequalities & Applications, vol. 10, no. 4, pp. 863–868, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  23. R. Abu-Saris and M. Hajja, “Quadratic means,” Journal of Mathematical Analysis and Applications, vol. 288, no. 1, pp. 299–313, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  24. A. V. Arhangel’skii, “Mappings and spaces,” Russian Mathematical Surveys, vol. 21, no. 4, pp. 115–162, 1966. View at Google Scholar · View at MathSciNet
  25. F. Galvin and S. D. Shore, “Completeness in semimetric spaces,” Pacific Journal of Mathematics, vol. 113, no. 1, pp. 67–75, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. F. Galvin and S. D. Shore, “Distance functions and topologies,” The American Mathematical Monthly, vol. 98, no. 7, pp. 620–623, 1991. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  27. R. Kopperman, “All topologies come from generalized metrics,” American Mathematical Monthly, vol. 95, no. 2, pp. 89–97, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  28. D. E. Sanderson and B. T. Sims, “A characterization and generalization of semi-metrizability,” The American Mathematical Monthly, vol. 73, pp. 361–365, 1966. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  29. W. A. Wilson, “On semi-metric spaces,” American Journal of Mathematics, vol. 53, no. 2, pp. 361–373, 1931. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  30. D. S. Mitrinović, J. E. Pečarić, and V. Volenec, “The generalized Fermat-Torricelli point and the generalized Lhuilier-Lemoine point,” Comptes Rendus Mathématiques, vol. 9, no. 2, pp. 95–100, 1987. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  31. P. Penning, “Expoints,” Nieuw Archief voor Wiskunde, vol. 4, no. 1, pp. 19–31, 1986. View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet